Alert archive / Michigan / Small Craft Advisories in 2017
Small Craft Advisory 65, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Jul 25, 2017, 11:09 AM EDT. It took effect at Jul 26, 2017, 2:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2017, 11:09 AM EDT (15:09 UTC)
- In effect from
- Jul 26, 2017, 2:00 AM EDT
- Expired
- Jul 26, 2017, 3:36 PM EDT
- In force
- 14 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
261 WHUS73 KAPX 251509 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1109 AM EDT TUE JUL 25 2017 LMZ323-341-342-344>346-252315- /O.NEW.KAPX.SC.Y.0065.170726T0600Z-170727T0000Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1109 AM EDT TUE JUL 25 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 8 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 PM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
6 follow-up statements
850 WHUS73 KAPX 252018 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 418 PM EDT TUE JUL 25 2017 LMZ323-341-342-344>346-260430- /O.CON.KAPX.SC.Y.0065.170726T0600Z-170727T0000Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 418 PM EDT TUE JUL 25 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 PM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 PM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
111 WHUS73 KAPX 260224 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1024 PM EDT TUE JUL 25 2017 LMZ323-341-342-344>346-261030- /O.CON.KAPX.SC.Y.0065.170726T0600Z-170727T0000Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1024 PM EDT TUE JUL 25 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 PM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 PM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
413 WHUS73 KAPX 260810 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 410 AM EDT WED JUL 26 2017 LSZ321-261600- /O.EXB.KAPX.SC.Y.0065.000000T0000Z-170726T1600Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 410 AM EDT WED JUL 26 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT TODAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON EDT TODAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-341-342-344>346-261600- /O.CON.KAPX.SC.Y.0065.000000T0000Z-170727T0000Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 410 AM EDT WED JUL 26 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
351 WHUS73 KAPX 261441 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1041 AM EDT WED JUL 26 2017 LSZ321-261545- /O.CAN.KAPX.SC.Y.0065.000000T0000Z-170726T1600Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 1041 AM EDT WED JUL 26 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LMZ323-341-342-344>346-262245- /O.CON.KAPX.SC.Y.0065.000000T0000Z-170727T0000Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1041 AM EDT WED JUL 26 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
765 WHUS73 KAPX 261912 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 312 PM EDT WED JUL 26 2017 LMZ323-341-342-344>346-270000- /O.CON.KAPX.SC.Y.0065.000000T0000Z-170727T0000Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 312 PM EDT WED JUL 26 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
861 WHUS73 KAPX 261936 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 336 PM EDT WED JUL 26 2017 LMZ323-341-342-344>346-262045- /O.CAN.KAPX.SC.Y.0065.000000T0000Z-170727T0000Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 336 PM EDT WED JUL 26 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jul 25, 10:30 AM EDT, 39 minutes earlier.
Area forecast discussion, Jul 25, 10:30 AM EDT, 39 minutes before
Area Forecast Discussion National Weather Service Gaylord MI 1030 AM EDT Tue Jul 25 2017 .UPDATE... Issued at 1020 AM EDT Tue Jul 25 2017 Debris clouds from upstream convection over WI/MN starting to spill into our southwestern counties at this hour, and not eroding much as it does so. Have increased cloud cover forecast a bit for late morning into the afternoon to account for this, but still expect a decent amount of sunshine across most of northern Michigan. Last few runs of the HRRR and RAP have been wanting to bring some decaying showers from central WI into our southwestern counties early this evening, but think the airmass overhead will still be dry enough to erode any encroaching weak showers. Latest regional radar loop confirms this is currently the case as showers move into drier air over eastern WI. Moisture advection won't really get going until this evening across northern MI. Inherited forecast otherwise largely on track for today with highs in the mid 70s over eastern Upper and near the lakeshores, around 80 over interior northern Lower. && .NEAR TERM...(Today through Tonight) Issued at 352 AM EDT Tue Jul 25 2017 ...Increasing shower chances tonight... High Impact Weather Potential...Minimal. Thunderstorms possible late mainly in eastern upper Michigan. Severe threat low. Pattern Synopsis...Overnight upper air/satellite and surface analysis reveals surface high pressure squarely over Michigan...just downstream of low amplitude mid level ridging pressing into the western Great Lakes. Hence plenty of clear skies out there for the moment. Upstream...compact short wave and attending surface low evident over the Saskatchewan/Manitoba region with suppressed heights and trailing cold front pressing into the northern high plains. Secondary surface low is in the Dakotas with a narrow corridor of moisture/instability nosing through the northern plains and a couple clusters of storms ongoing. Primary Forecast Concerns...Minimal through the near term. High pressure will continue to dominate the region today and this evening as it drifts into the eastern lakes and we pick up a bit of a southerly flow with warmer temperatures anticipated. Lots of sunshine overall...although some mid and high cloud cover (convective debris from upstream) will be passing through the region. Meanwhile...aforementioned upstream short wave and surface low pressure will advance into northern Ontario by Wednesday morning... while upstream instability axis and cold front begin to fold into the western Great Lakes. Will likely see renewed convective development in the upper Midwest later this evening and into the overnight hours that will make a run at the northern/western part of the CWA toward morning. Decent low-mid level shear profiles develop overnight particularly across upper Michigan owing to strong mid level flow (around 50 knots) along the southern periphery of the upper low. However...in typical fashion...only modest elevated instability makes it into the region through early Wednesday morning with MUCAPE values maybe around 500 J/KG just poking into the CWA. So while shear profiles are rather impressive...severe weather probabilities (through early Wednesday anyway) will remain rather low as depicted in the current SPC Day One outlook. && .SHORT TERM...(Wednesday through Thursday) Issued at 352 AM EDT Tue Jul 25 2017 ...Severe potential Wednesday?... High Impact Weather Potential...There is a chance for severe thunderstorms on Wednesday. Pattern Synopsis/Forecast...The cold front looks to be on target to move through the forcast area sometime during Wednesday evening. So the intial round of storms will move through the forecast area, during the late afternoon. GFS model soundings still show a cloud cover out ahead of the front so the CAPE, while good (SBCAPE>1000J/kg) the winds are leaving us in a marginal situation with the sfc-6km around 29kt and the 500 mb wind around 30 knots, as a jet streak of 50 knots moves east of the region before the instability gets here. Otherwise, the cold front continues to push south, slowly, so that rain showers will continue into Thursday afternoon in portions of N Lower. High pressure then builds into the region for Thursday night. Primary Forecast concerns...The question will be whether there will be severe weather on Wednesday. With the models showing that cloud cover ahead of the front, and the shear values being marginal, think that severe storms are possible, but not likely. .LONG TERM...(Thursday night through Monday) Issued at 352 AM EDT Tue Jul 25 2017 ...High pressure looks to dominate the weekend... High Impact Weather Potential...Elevated fire weather conditions possible for Friday, Saturday, and Sunday but that is probably a low chance probability. Extended (Friday through Monday)...As has been said the last few nights, the region is dominated by high pressure for Friday through Sunday evening on all of the models. The issue we run into is that the GFS is continuing bring showers and thunderstorms in Sunday night through Monday. The ECMWF however, gets us into a Rex block on Sunday and Monday and keeps the rain out of the region. Otherwise, the main thing through this period is that temperatures will rise from the cool down on Thursday back to normal by Saturday and continue on to Monday. Also as was mentioned yesterday, things will dry out as far as the min RH is concerned for Friday and Saturday. As was stated last night, the RH doesn't look like it drops below 30% at this point, so will continue to watch how this scenario through the coming days, especially if the ECMWF Rex Block shows up and allows things to dry out for Monday, and possibly into Tuesday. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 649 AM EDT Tue Jul 25 2017 High pressure across the region will lead to solid VFR conditions at the terminal sites today...although some mid and high cloud cover will drift through the region. Winds start light this morning but will increase through the day (still less than 10 knots) from the south. Meanwhile...low pressure in west-central Canada this morning will move into Ontario tonight and drag a cold front into the region for Wednesday. Showers and thunderstorms will develop ahead of the front later tonight and press into the region very late overnight/ early Wednesday morning...and may reach the PLN terminal site before 12Z. Otherwise...increase southwest flow ahead of the front will lead to LLWS conditions at the terminal sites overnight. && .MARINE... Issued at 352 AM EDT Tue Jul 25 2017 Light winds this morning will give way to increasing southerly flow later today and particularly tonight...as a cold front presses into the region from the west. Small craft advisory winds/waves are likely to develop tonight...particularly on Lake Michigan and Whitefish Bay and continue into Wednesday. Winds/waves will gradually diminish through the day Wednesday and Wednesday night. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && UPDATE...MK NEAR TERM...BA SHORT TERM...JL LONG TERM...JL AVIATION...BA MARINE...BA
Hazardous weather outlook, Jul 25, 3:56 AM EDT, 7 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 356 AM EDT Tue Jul 25 2017 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-261000- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa- Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim- Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford- Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco- Gladwin-Arenac- 356 AM EDT Tue Jul 25 2017 This hazardous weather outlook is for northern Lower Michigan... eastern Upper Michigan...and adjacent nearshore waters of Lake Michigan...Lake Huron and Lake Superior. .DAY ONE...Today and tonight. Thunderstorms are possible late overnight across eastern upper Michigan and far northwest lower Michigan. Severe storms are not anticipated. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms are likely Wednesday through Wednesday evening. There is a marginal risk for severe storms across the outlook area during the afternoon and early evening hours. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && For more information visit http://weather.gov/gaylord.
Nearby
Small Craft Advisories in Michigan, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.